This young female 19 yrs old had started first line ATT 2 months back for Hemoptysis and Cough with fever (without documented TB confirmation)....Now she has presented with Yellowish discoloration of eyes, urine and pain abdomen since almost a week....Provisional diagnosis of ATT induced hepatitis is made and she is on Levoflox plus Ethambutol plus Streptomycin....Consider the approach to this patient plus the order in which ATT has to be reintroduced once patient recovers from hepatitis...

6 Likes

LikeAnswersShare
This kind of scenarios are quite often now a days.. In India around 20% patients who have been started on ATT will have assymptomatic raised Transaminitis (upto 3 times UNL) and raised bilirubin (upto 2 times UNL) . However due to metabolic adaptation it gets normalized over the time.. But few patients gets above complications including Acute liver failure too.. Best approach is to continue ETB and Strepto. Add second line drug also. Stop other drugs I, R and P. Start on N acytl cystine, Udiliv and multivitains. Repeat LFT after every 3rd day with INR. Once AST /ALT decreases below 100, and bili below 2, start with Rifampicin 150 mg first and increase the dose gradually. Subsequently every 5-7 days do LFT and add INH too with low dose.. However as per x ray, it looks bronchoscopy and BAL culture to be done if not producing sputum. Continuation of ATT will depend on the response.
What about Pz ?
0

View 2 other replies

After recovery from hepatitis restart treatment with one drug at a time with rifampicin then INH then pyrazinamide. Each drug should be in full dose
Three recommendations
First confirm ptb And associated liver disorder any Hematology pic shows lysis of rbcs Rule out any autoimmune conditions Diag - ptb with any associated condition Autoimmune hepatitis Liver cirrhosis Prior liver parameters before Rx X ray suggestive of b/l ptb Whether dose adjusted to weight ?
Stop ATT and start with Ferrous sulphate plus omeprazole.
0
Not a confirmed case of PT. ATT for 6 weeks recommend as trial therapy,if no improvement medicines to be stopped. Hb 6, reticulocyte high , bilirubin high indicates haemolytic anaemia (?). better to consult haematologist.@Dr Hardik Ajuha
Its not hemolysis...see the LFT.....Conjugated bil is around 4....In hemolysis, unconjugated fraction is raised
0
Stop all medicine for 3 wks. After repeat CBCAnd LFT. RestartINHAnd Rifapicin for15 days then Ethabutol and Pyrazinide. L FT after each fort night.
ETHAMBUTOL IS ALSO HEPATOTOXIC & IS TO BE WITHDRAWN AFTER L FT BECOMES NORMAL ATT CAN BE GIVEN
Reticulocyte count is 9 .... Did u notice that
Dt shows blood loss
0
It is a.patent confirm PT AND CULTUTE FOR MDRT
U should start even pyrazinamide also
Load more answers

Cases that would interest you